Thunderstorm Wind, Madison
- When
- July 21, 12:15 PM CST
- Where
- Madison County, Roselle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.600, -90.533
A couple of trees were reported down along Highway 72.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 21, 12:01 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT FRI JUL 21 2006 .DISCUSSION... CDFNT EXTDS FM WK SFC LOW JUST SW OF STL W TO ANOTHER WK SFC LOW OVR CNTRL KS ATTM. WRN PTN OF MCS OVR SRN PTNS OF IL AND IN JUST CLIPPING THE ERN PTN OF THE CWA. THIS MCS IS JUST AHD OF WK SFC WV ALNG FNT AND ALSO IN AREA OF RELATIVELY STG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG BASED ON LATEST RUC ANLYS. ANOTHER MCS OVR MUCH OF NEBRASKA AND NWRN KS. THIS MCS WAS JUST N-NW OF SFC LOW OVR CNTRL KS AND LOCATED ON THE NOSE OF A 30 KT SLY LLJ. SOME OF THIS PCPN ALNG WITH CLOUD CVR MAY MAKE IT INTO THE NWRN PTN OF THE CWA BY EARLY TO MID MRNG...ALTHOUGH THE BEST POTENTIAL OF PCPN SHOULD OCCUR THIS AFTN AND THIS EVNG AS POSITIVELY TILTED MID-UPR LVL TROF MOVES E-SEWD THRU THE AREA...WITH A WK SFC WV DVLPG ALNG CDFNT AS IT MOVES SEWD THRU THE SRN PTN OF THE CWA. GFS MDL APRS A LTL TOO DEEP WITH THIS SFC WV DUE TO FEEDBACK PROBLEMS WHICH BGN AT 00Z SAT. PREFER WKR SOLUTION OF NAM MDL. BEST PCPN THREAT SHOULD SLOWLY SHIFT SEWD WITH TIME THRU THE CWA TGT AS CDFNT CONTS TO MOVE SLOWLY SEWD...WITH PCPN POTENTIAL ENDING BY 12Z SAT AS MID-UPR LVL TROF PUSHES SE OF THE CWA AND ALSO AS SFC RDG OVR THE PLAINS BLDS SEWD INTO THE CWA. MDLS...ESPECIALLY THE NAM DEPICTS SOME LGT QPF OVR PARTS OF THE AREA ON SAT AND SAT NGT MAINLY DUE TO WK NW FLOW SHRTWVS AND ASSOCIATED WK SFC TROFFINESS BUT PLAN TO LEAVE FCST DRY FOR NOW. LOW-MID LVL MOISTURE APRS TO BE QUITE LIMITED AFT 12Z SAT. WILL GO BLW PERSISTANCE ON MAX TEMPS TDA...ALTHOUGH HEAT INDICES WILL STILL BE FAIRLY HIGH FM STL S AND E DUE TO SFC DWPTS IN THE LWR TO MID 70S NR FNT. SHOULD BE QUITE A BIT COOLER OVR THE NRN AND WRN PTNS OF THE CWA TGT DUE TO AT LEAST PARTIAL CLRG...SFC DWPTS DROPPING INTO THE LWR 60S...AND 850 MB TEMPS FALLING TO ARND 13-15 DGRS C. GKS && .AVIATION... FOR THE 18Z TAFS... MODERATE STABILITY NOW EXISTS OVER TAF SITES...HOWEVER...SHOWERS FOR THE STL AND SUS VCNTY ARE FORECAST AND POSSIBLE FOR THE NEXT 12 HOURS WITH THUNDERSTORMS FOR STL SUS VCNTY FROM 00Z TO 06Z. TAF SITES FCST TO REMAIN COMPLETELY DRY FROM 06Z ON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 836 AM CDT FRI JUL 21 2006 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-050>052- 221200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084- 085-099-221200- BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY IN THE HUMID AND UNSTABLE ATMOSPHERE ALONG THE COLD FRONT. A FEW STORMS MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. TILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST MASCOUTAH 38.51N 89.81W
07/21/2006 M60 MPH ST. CLAIR IL AMATEUR RADIO
MEASURED AT EOC...LOTS OF LIMBS DOWN 6 TO 12 INCHES IN
DIAMETER.
&&
CCROWEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG OVERLAND 38.70N 90.37W
07/21/2006 ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF RIDGE AND MINERVA...LARGE TREE DOWN ON
HOUSE.
&&
CCROWEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG ST. ANN 38.73N 90.39W
07/21/2006 ST. LOUIS MO TRAINED SPOTTER
I-70 NEAR LAMBERT...DEBRIS ON EDGE OF ROADWAY.
&&
CCROWEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG AVISTON 38.61N 89.61W
07/21/2006 CLINTON IL AMATEUR RADIO
TREES AND LARGE LIMBS DOWN IN THE AVISTON AREA...POWER
LINES DOWN
&&
CCROWEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SPANISH LAKE 38.79N 90.21W
07/21/2006 ST. LOUIS MO EMERGENCY MNGR
NEAR INTERSECTION OF BELLFONTAINE AND REDMAN...LARGE
LIMBS AND TREES DOWN.
&&
CCROWEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG GERMANTOWN 38.55N 89.54W
07/21/2006 CLINTON IL AMATEUR RADIO
HALF MILE WIDE OF CONTINUOUS DAMAGE...MAINLY TREES
DOWN...CORN FLATTENED...SHINGLES OF ROOFS FROM AVISTON
THROUGH GERMANTOWN TO BARTELSO
&&
CCROWEThe St Louis radar (KLSX), 123 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were reported down along Highway 72.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524639.